Dr. John T. McBride wrote:An Akron Children’s Hospital pediatric physician’s stance that children with asthma should not use medicines containing acetaminophen has drawn national attention.
Dr. John T. McBride, director of the Robert T. Stone MD Respiratory Center at Akron Children’s, does not contend that Tylenol causes asthma. However, he says there is sufficient evidence to say that it exacerbates the condition, particularly in children, by further irritating their lungs.
He had for several years followed literature pointing to an association between the use of acetaminophen (Tylenol) and asthma, but remained skeptical.
However, when doing research to speak on the subject to a pediatric pulmonary professional organization, he said he was “stunned” at the large body of evidence suggesting the link.
So were his fellow pediatricians, and they urged him to publish his findings.
“The evidence was very persuasive and the solution simple... Until there is absolute proof that acetaminophen is safe for asthmatics, switch to ibuprofen medicines for pain and fever,” he said.
One study cited by Dr. McBride, the “International Study of Allergy and Asthma in Childhood” published in 2008 and in 2010, included more than a half-million children at 122 centers in 54 countries, including the United States. About 200,000 children were age 6 to 7, and some 320,000 were age 13 and 14.
According to the study, in children who took acetaminophen more than once a year but less than once a month, the risk of current asthma was 61 percent higher in those age 6 to 7, and for young children who took acetaminophen more than once per month, the risk of having asthma more than tripled. For older children who took acetaminophen more than once a month, the risk of having asthma increased 2.5 times.
Another indication by the body of studies on the link between acetaminophen and asthma is that the entire asthma epidemic, which grew from 1980 and peaked in 1995 and has remained steady since, is related to the use of acetaminophen.
kolganito wrote:He keeps throwing up after I give him Vitamin C which makes me think it irritates his stomach... If I add sweetener to ascorbic acid powder, will it be more gentle on his stomach?
Andrew Saul wrote:Yes, sugar, that universal bane of health writers. Sweet, sweet sugar is the way to get little kids to take tons of sour, sour ascorbic acid. Of course, you can simply use children's chewable vitamin C. Many kinds are really delicious, but they are pricey. Pure ascorbic acid dissolved in sugar water is the cheapest "solution" to the flu problem that there is.
Now I am not suggesting that you gorge your offspring on sugar. I'm simply a realist. This is cheap, and it works. And it works with sick kids at three AM. If you put vitamin C powder in really sweet natural fruit juice, that often does the trick, too.
Jacquie wrote:I hate to bring up one more thing to be worried about, but it is probably not a good idea to give Paracetamol/acetaminophen to children:
His fever has been holding up at 102.2 all night and went down to 101.6 in the morning. He keeps throwing up after I give him Vitamin C which makes me think it irritates his stomach. But then maybe he is nursing too much as he practically doesn't come of the breast.
meaning you can give your child more vitamin C - through his mother!
Human milk AA can be doubled or tripled by increased intake of AA in women with low human milk AA content at baseline. The response to a relatively high dose of AA was modest in European women in contrast with the 3-fold increase in mean human milk AA content in African women. These data indicate that human milk AA content is regulated.
Ask you wife to take more vitamin C,
kolganito wrote:I am the nursing mother. And I have been taking about 5g of C a day for the last 7 months. Right now, I increased the dose to probably 8-10g.
kolganito wrote:I still hope that he'll get more than usual through me because I can't get him to drink enough. He keeps his mouth locked for anything but the breast.
kolganito wrote:The ped said it is a viral infection (his lungs, throat, nose are clear) and prescribed Tylenol to control fever...
We are going to the ped now and I sure she'll prescribe antibiotics which I don't want to give.
kolganito wrote:Maybe I should increase his dose of C? I was giving about 300-400mg every 2 hours, now I switched to every hour.
Jacquie wrote:Have his bowel movements been more watery or frequent from the vitamin C yet?
kolganito wrote:Ped didn't prescribe any antibiotics (which made me trust her even more as she doesn't rush with the treatment). ...She just switched us to ibuprofen.
kolganito wrote:I guess I can increase the dose? I it better smaller doses but more frequent?
Users browsing this forum: Google [Bot] and 2 guests